Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 8, 2006, 11:21 AM CDT for Walton County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2006, 11:21 AM CDT (16:21 UTC)
- Expired
- Apr 8, 2006, 12:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 44 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 11:55 AM CDT | TSTM WND DMG | 7 N De Funiak Springs, FL | ROOF BLOWN OFF CARPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 9:00 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 081622
SVRTAE
FLC131-081700-
/O.NEW.KTAE.SV.W.0039.060408T1621Z-060408T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1221 PM EDT SAT APR 8 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA
* UNTIL 100 PM EDT(NOON CDT)
* AT 1220 PM EDT (1120 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MOSSY HEAD...OR ABOUT 11 MILES EAST OF CRESTVIEW...AND
MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOX HILL AND GORDON BY 1230 PM EDT(1130 AM CDT)...
CLUSTER SPRINGS AND EALUM BY 1235 PM EDT(1135 AM CDT)...
CANEY CREEK AND PINEY GROVE BY 1240 PM EDT(1140 AM CDT)...
GLENDALE...PLEASANT HILL AND 6 MILES NORTHWEST OF CENTER RIDGE BY
1245 PM EDT(1145 AM CDT)...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3087 8638 3066 8638 3074 8603 3099 8604
3099 8621
$$
38-GODSEY1 follow-up statement
000
WWUS52 KTAE 081639
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1237 PM EDT SAT APR 8 2006
FLC131-081700-
/O.CON.KTAE.SV.W.0039.000000T0000Z-060408T1700Z/
WALTON FL-
1237 PM EDT SAT APR 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
WALTON COUNTY...
AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR MOSSY HEAD...OR ABOUT 12 MILES WEST OF DE
FUNIAK SPRINGS. THIS STORM WAS MOVING TO THE NORTHEAST AT 40 MPH.
THIS STORM IS ALSO MOVING JUST NORTH OF INTERSTATE 10.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3087 8638 3066 8638 3074 8603 3099 8604
3099 8621
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:05 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 8, 10:05 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1105 AM EDT SAT APR 8 2006 .DISCUSSION... THE 13 UTC SURFACE ANALYSIS SHOWS A COLD FRONT APPROACHING MOBILE FROM THE WEST...AND AN EAST-WEST ORIENTED OUTFLOW BOUNDARY BETWEEN ALBANY AND MACON IN GEORGIA. OUR ENTIRE FORECAST AREA IS IN THE WARM SECTOR AHEAD OF THE FRONT...WITH PROJECTED MLCAPE BETWEEN 2000-2500 J/KG (MODERATELY UNSTABLE). WHILE THE 0-1 KM VERTICAL WIND SHEAR IS NOT THAT IMPRESSIVE (24 KNOTS AT VALDOSTA)...THE 0-6 KM VERTICAL SHEAR IS (59 KNOTS AT VALDOSTA). THIS COMBINATION OF CAPE...DEEP LAYER VERTICAL WIND SHEAR...PLENTIFUL BOUNDARY LAYER MOISTURE...AND SYNOPTIC SCALE ASCENT (AHEAD OF AN APPROACHING UPPER TROUGH AND COLD FRONT) WILL ENHANCE THE SEVERE THUNDERSTORM THREAT THROUGHOUT THE DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND LARGE HAIL...BUT ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY NEAR THE AFOREMENTIONED OUTFLOW BOUNDARY IN SOUTHWEST AND SOUTH CENTRAL GEORGIA...WHERE THE 0-1 KM SHEAR WILL BE ENHANCED. IT WOULD BE UNUSUAL FOR A SEVERE WEATHER OUTBREAK IN THIS AREA AHEAD OF A POSITIVE TILTED UPPER TROUGH (THE NEGATIVE TILTED ONES USUALLY GIVE THIS AREA PROBLEMS)...BUT THE SYNOPTIC SCALE PARAMETERS APPEAR FAVORABLE. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && FOURNIER
Hazardous weather outlook, Apr 8, 3:49 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 449 AM EDT SAT APR 8 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-090900- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 449 AM EDT SAT APR 8 2006 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST ALABAMA THIS MORNING AND CONTINUE EASTWARD INTO SOUTHWEST GEORGIA AND THE FLORIDA PANHANDLE BY MIDDAY...AND INTO SOUTH-CENTRAL GEORGIA AND THE FLORIDA BIG BEND IN THE AFTERNOON. THIS LINE HAS A HISTORY OF PRODUCING SEVERE WEATHER...NAMELY STRONG WINDS...LARGE HAIL...AND TORNADOES. IT LOOKS PROBABLE THAT THIS LINE WILL CONTINUE TO PRODUCE SEVERE WEATHER AS IT MOVES THROUGH OUR AREA. WIND GUSTS UP TO OR EXCEEDING 80 MPH...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE THROUGHOUT THE DAY ALONG THIS LINE AS WELL AS SOME LOCALLY HEAVY RAIN. MOST OF THE PRECIPITATION SHOULD BE EAST OF THE AREA BY SUNSET TONIGHT ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS MAY LINGER THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG HIGH PRESSURE WILL BUILD IN ON SUNDAY...USHERING IN DRIER AND SOMEWHAT COOLER TEMPERATURES. THE EXTENDED FORECAST REMAINS DRY UNTIL LATE NEXT WEEKEND WHEN ANOTHER SYSTEM APPROACHES THE AREA. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THE FIRST HALF OF THE WEEK...THEN SLOWLY WARM TO A FEW DEGREES ABOVE NORMAL FOR THE SECOND HALF. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. .RIP CURRENTS... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG FLORIDA PANHANDLE AND BIG BEND BEACHES. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 23-MCNATT
In the hours before
Special weather statement, Apr 8, 10:36 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1136 AM EDT SAT APR 8 2006 GAZ120-081600- QUITMAN- 1136 AM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR QUITMAN COUNTY... * UNTIL NOON EDT AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF CLAYTON...OR 10 MILES WEST OF EUFAULA...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH...SMALL HAIL AND PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, Apr 8, 11:05 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1205 PM EDT SAT APR 8 2006 FLZ007-008-081645- COASTAL WALTON-INLAND WALTON- 1205 PM EDT SAT APR 8 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 1145 AM CDT AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRESTVIEW...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:45 AM CDT | Severe Thunderstorm Warning | TAE | Holmes | 54 min |
| Apr 8, 1:08 PM CDT | Special Marine Warning | TAE | 66 min | |
| Apr 8, 4:11 PM CDT | Severe Thunderstorm Warning | TAE | Walton, Washington | 34 min |
| Apr 8, 4:21 PM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 8, 5:21 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Apr 8, 6:10 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 20 min |
| Apr 8, 6:10 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 20 min |
| Apr 8, 6:19 PM CDT | Special Marine Warning | TAE | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.